Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir and depression??
Apr 18, 2004

I have been taking Trizivir now since November 17, and Since I have started taking this med I have had sleep disorders. Consequently, I am feeling extremely depressed, overwhelmed and disoriented. Are these side effects of this drug? What should I do?

Response from Dr. Horwath

This drug is not commonly associated with depression and insomnia. This is in contrast to some other drugs, like Sustiva, which is commonly associated with side effects, such as depression, insomnia, nightmares, confusion, hallucinations, and mood lability.

However, insomnia is a very common symptom of HIV infection. Depression has also been reported to occur in approximately one third of persons with HIV infection. You should consult your doctor about getting a psychiatric evaluation. You are probably a candidate for treatment of depression.



Previous
HIV and Herpes piggyback?
Next
In love with a man who has HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement